MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 2/17MM

MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 2/17MM
Catalog Number 02.07.0217SCF
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2017 the (b)(6) manager performed a visual inspection of the explanted uhmwpe insert and commented as follows: the posterior "clipping" features of the insert have been plastically deformed and damaged in the lateral side.It presents a sort of incision with the negative shape of the clipping "tooth" of the baseplate.We can suppose that probably, in the first attempt to fix the insert into the baseplate, the insert was not posteriorly well positioned.In this attempt the insert was pushed posteriorly and was permanently damaged without possibility to be clipped in the following attempts.We can state that the event is not implant related.Some scratches can be identified on the anterior surface of the insert as well, most likely caused during the attempt to explant the component.Batch reviews performed on (b)(6) 2017.Lot 131096: (b)(4) items manufactured and released on 20 march 2013.Expiration date: 2018-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-revision fixed tibial tray cemented size 2 right, code 02.07.0682r, lot.164179 (k123721) (b)(4) items manufactured and released on 04 october 2016.Expiration date: 2021-09-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
When implanting the insert, the insert would not seat properly.The surgeon requested a secondary insert to complete the surgery.There was approximately a 5 minute delay in surgery.The surgery was completed successfully.Implant is available.

Brand Name
GMK-REVISION FIXED TIBIAL INSERT SC SIZE 2/17MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6860922
Report Number3005180920-2017-00516
Device Sequence Number19184418
Product Code JWH
UDI-Device Identifier07630030816833
UDI-Public07630030816833
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number02.07.0217SCF
Device Lot Number131096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2017
Initial Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;